I had to take a few courses of antibiotics recently for an infection. Because of this my doctor suggested I take some high quality probiotics. Well I went and bought them, and I've tried twice now to take them, but every time I do I break out badly the following day. Why is this happening? I thought probiotics were supposed to be good for you?
Why Are Probiotics Breaking Me Out?
Posted 03 August 2013 - 04:23 PM
Can't wait to hear the answer, same thing happens to me right away- I've tested it a few times, high quality probiotics too.
Maybe it's an initial breakout?
Posted 03 August 2013 - 04:56 PM
I'm not sure. They give me acne on my forehead which is a place which I do not usually ever breakout.
Posted 03 August 2013 - 05:15 PM
Maybe your "gut flora" is at a normal level? Maybe it does not need any additional good bacteria, despite the course of antibiotics. Too much or too little can cause problems, I think. That's my guess anyway. You could try a probiotic with less strain of bacteria, as they vary from 'biotic to 'biotic.
Posted 03 August 2013 - 05:25 PM
I took three courses of antibiotics, but I guess it could still be normal...
I'm actually too scared to try another type of probiotic now because my skin has been scarring very easily.
Posted 05 August 2013 - 12:38 AM
Probiotics broke me out too. They were also high quality ($50) for a small bottle a lot of people were also saying that it caused breakouts for them.. i'd like to know why.. I remember someone saying they got completely clear from cutting all probiotics out of their diet.
Posted 05 August 2013 - 09:23 AM
Same thing happened to me. There are lots of posts about it if you search. People kept insisting I keep taking them and that it was an "initial breakout." I suffered for months taking that crap and it totally messed up my skin. I stopped taking them and started medicating my skin with benzoyl peroxide and my acne totally went away. To test whether it was the medication or the probiotics, I ate some probiotic foods a few weeks later and within an hour, I had a huge cystic pimple.
Posted 06 August 2013 - 01:46 PM
It depends on the strands of probiotics it contains, and also on the capsule ingredents. Not all probiotics are bad, unless your body doesn't need them or can't tolerate them. You could start with just acidophilus at a lower dose (millions) then work your way up to a few billion if your body can take it.
Btw, what brand did your doctor recommend? Most doctors recommend phillips colon health (mine did), which contains potato starch, gelatin, and silicon dioxide in the capsule and as fillers. Those are ingredients that some people are sensitive to, so I just use the cheaper PB-8 vegetarian probiotics or solgar's acidophilus (not as cheap as PB8).
Edited by WishClean, 06 August 2013 - 01:49 PM.
Posted 06 August 2013 - 05:17 PM
Thanks for all the responses guys. The brand I was taking is called primadophilus optima. It was recommended by my doctor. I stopped taking them and my skin cleared right up back to how it was before. I do also have the brand PB 8, and I don't remember them breaking me out previously, but I am scared to try another probiotic right now. Is there anything else besides probiotics that I can do to help counter the effect of the antibiotics?
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users